Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 6, NWS San Angelo, TX

April 4, 201716 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 4, 2017, 4:01 AM CDT for 16 counties in Texas. It took effect at Apr 4, 2017, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 4:01 AM CDT (09:01 UTC)
In effect from
Apr 4, 2017, 12:00 PM CDT
Expired
Apr 4, 2017, 7:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3813 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS74 KSJT 040901
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service SAN ANGELO TX
401 AM CDT Tue Apr 4 2017

...Wind Advisory this afternoon for the Big Country, Concho 
Valley, Crockett Country and Northern Heartland...

.A surface low developing over Northwest Texas will bring strong 
west winds of 25 to 35 mph with gusts to 45 mph this afternoon... 
along and north of an Ozona...San Angelo...Brownwood line.

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-139-140-
050000-
/O.NEW.KSJT.WI.Y.0006.170404T1700Z-170405T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett-
Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-
Brown-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
OZONA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, 
and BROWNWOOD
401 AM CDT Tue Apr 4 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in SAN ANGELO has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...NOON to 7 PM CDT

* WINDS...WEST 25 to 35 MPH with Gusts to 45 MPH.

* IMPACTS...Hazardous driving conditions, especially on west to
  east roadways such as Interstate 20 and Highway 87. Hazardous 
  boating conditions are also expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:39 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 4, 3:39 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
339 AM CDT Tue Apr 4 2017

.SHORT TERM...
(Today and Tonight)

...Becoming windy today with near critical fire weather danger...

A strong upper shortwave trough over the 4 corners region this
morning will move east and close off over the Texas Panhandle this
afternoon. A surface low will develop over Northwest Texas along the
Red River by noon, bringing strong westerly winds over West Central
Texas. A wind advisory for west winds of 25 to 35 mph will be issued
for areas along and north of an Ozona...San Angelo to Brownwood
line. Gusts to 45 mph are likely, particularly across western
sections of the Big Country, and northern sections of the Concho
Valley. With downslope west winds, have highs in the lower to mid
80s, and it is possible some areas may rise into the upper 80s. Near
critical fire weather conditions are expected this afternoon. See
fire weather section below.

A cold front will move into the northern Big Country around 8 PM and
through West Central Texas by 1 AM. Breezy northwest winds of 15 to
25 mph with higher gusts will accompany the front across the Big
Country, Concho Valley, and Heartland during the evening hours. Lows
in the mid 40s are expected.

.LONG TERM...
Much cooler on Wednesday behind the cold front, with highs only in
the upper 60s to around 70. Good radiational cooling night in
store for Thursday morning with lows mainly in the lower 40s.
However, a few cold air drainage areas may drop down into the mid
and upper 30s. Gradual warming trend starts on Thursday and
continues into the weekend as an upper level ridge passes across
the Southern Plains. Highs reach the upper 70s on Friday and push
well into the 80s for the weekend.

ECMWF and the GFS show an upper level trough dropping into the
Rockies by late in the weekend, with a dryline setting up
somewhere across the area for late Sunday and then a cold front
passage for Monday. Convection will be possible ahead of both of
these features, meaning that at least some chance of showers and
storms will develop for Sunday Night and continue into Tuesday.
Will keep PoPs small at this point, focusing best odds on the
southeast counties where rain chances seem to be best.

&&

.FIRE WEATHER...
Near critical fire weather conditions are also expected in the wind
advisory region...along and north of an Ozona to Brownwood line,
with afternoon 20 foot west winds of 20-25 mph with gusts to 35 mph
along with minimum RH values in the 13 to 19 percent range. This
would normally put the region into a Red Flag Warning for Fire
Weather, but greening vegetation due to recent rainfall last week
and this weekend will mitigate the danger. A Special Weather
Statement will be issued for near critical fire danger. A cold front
will move into the Big Country early this evening and through the
rest of West Central Texas by 1 AM, bringing breezy northwest winds
and continuing the elevated fire conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 83  45  67  42 /   5   5   0   0
San Angelo 	 85  46  70  41 /   5   5   0   0
Junction 	 85  47  70  40 /   0   0   0   0
Brownwood 	 82  47  68  38 /   5   5   0   0
Sweetwater 	 80  43  66  47 /   5   5   0   0
Ozona      	 84  46  68  40 /   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 7 PM CDT this evening for Brown-
Callahan-Coke-Coleman-Crockett-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

&&

04/07/04
Hazardous weather outlook, Apr 3, 2:58 PM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
258 PM CDT Mon Apr 3 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-042000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
258 PM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.